MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH OT VERIO 2 METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH OT VERIO 2 METER; GLUCOSE MONITORING SYS/KIT
Model Number 022-657
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Codes Hypoglycemia (1912); Coma (2417)
Date of Event 11/09/2020
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2020, the lay-user/patient's spouse contacted lifescan (lfs) (b)(4), alleging that the patient's onetouch verio2 meter read inaccurately high compared to another device (emergency medical services' meter).The complaint was classified based on the customer care agent (cca) documentation.The reporter stated that the alleged meter inaccuracy occurred on (b)(6) 2020 at 8:00 am.The reporter claimed the patient obtained blood glucose readings of "114 mg/dl" with the subject meter then "29 mg/dl" on the other device, performed more than 30 minutes apart.The patient manages their diabetes with a fixed daily dose of 60 units of lantus insulin.The reporter denied the patient made any changes to their usual diabetes management regimen as a result of the alleged issue.The reporter claimed that 1 hour after the alleged issue occurred, the patient developed a "diabetic coma" and the emergency medical services (ems) were notified for assistance.When ems arrived, the reporter claimed the patient was treated with a glucagon injection followed by jam and was then was transported to hospital where they remained until 3:00 pm.The reporter claimed the patient's blood glucose tested "29 mg/dl" on the ems device, prior to treatment.Replacement products were sent to the patient.This complaint is being reported because the patient reportedly received medical treatment for an acute low blood glucose excursion after the alleged inaccuracy issue began.The subject meter could not be ruled out as a cause or contributor to the event.

Brand Name
OT VERIO 2 METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
gubelstrasse 34
zug, 6300
SZ  6300
MDR Report Key10885212
Report Number2939301-2020-02762
Device Sequence Number3043381
Product Code NBW
UDI-Device Identifier00353885008716
UDI-Public00353885008716
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number022-657
Device Catalogue Number022-657
Device Lot NumberXBMFR1KJ
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date11/13/2020
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;